Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 27, 2022, 1:26 PM MDT for 8 counties in Nebraska. It took effect at Mar 28, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 1:26 PM MDT (19:26 UTC)
- In effect from
- Mar 28, 2022, 12:00 PM MDT
- Expired
- Mar 28, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS85 KCYS 271926 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 126 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... NEZ434-435-281200- /O.UPG.KCYS.FW.A.0001.220328T1800Z-220329T0100Z/ /O.NEW.KCYS.FW.W.0001.220328T1800Z-220329T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- 126 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 434 and 435. * WIND...West sustained 15 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum 10 to 13 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
154 WWUS85 KCYS 280821 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 221 AM MDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... NEZ434-435-290100- /O.CON.KCYS.FW.W.0001.220328T1800Z-220329T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- 221 AM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... * AFFECTED AREA...Fire weather zones 434 and 435. * WIND...West sustained 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum 10 to 13 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
179 WWUS85 KCYS 281827 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1227 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434...435...436 AND 437... NEZ436-437-290100- /O.EXA.KCYS.FW.W.0001.000000T0000Z-220329T0100Z/ Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 1227 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zones 436 and 437. * WIND...West sustained 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum 10 to 13 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ434-435-290100- /O.CON.KCYS.FW.W.0001.000000T0000Z-220329T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- 1227 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... * AFFECTED AREA...Fire weather zones 434 and 435. * WIND...West sustained 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum 10 to 13 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
313 WWUS85 KCYS 282003 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 203 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434...435...436 AND 437... NEZ434>437-290100- /O.CON.KCYS.FW.W.0001.000000T0000Z-220329T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 203 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 THROUGH 437... * AFFECTED AREA...Fire weather zones 434...435...436 and 437. * WIND...West sustained 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum 10 to 13 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
435 WWUS85 KCYS 290033 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 633 PM MDT Mon Mar 28 2022 NEZ434>437-290145- /O.EXP.KCYS.FW.W.0001.000000T0000Z-220329T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 633 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WESTERN NEBRASKA... Marginal wind gusts around 25 MPH earlier have continued to decrease this evening. Relative humidities will hover around 10 to 20 percent over the next few hours before recovering above 50 percent by midnight. Therefore, the Red Flag Warning is allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:01 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 27, 11:01 AM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1101 AM MDT Sun Mar 27 2022
.SHORT TERM...(Today through Monday)
Issued at 250 AM MDT Sun Mar 27 2022
Overnight GOES-W WV imagery showed the upper level ridge axis from
the Four Corners to the Northern Rockies. Plenty of mid/high level
cloudiness covered the Rockies and High Plains. A weak surface front
extended from central WY into northeast CO, with east to southeast
winds over the NE Panhandle and eastern WY, and southwesterly winds
over portions of south-central and southeast WY. 2 AM temperatures
ranged from 31 degrees at Sidney to 46 degrees at Arlington.
Focus for the short term will be the unseasonably warm temperatures
and their impact on fire weather conditions. The upper ridge axis
to the west will translate east over the Rockies and into the Great
Plains through Monday, as a potent upper level low pressure system
moves ashore into CA. The surface front over the southeast WY plains
will slowly shift east into west-central NE Monday. It will be
breezy to the west of the front today, with southerly winds increasing
over western NE. 700mb temperatures will range from 4C over the
northeast plains, to between 6C and 8C across the remainder of the
CWA. High temperatures follow the same trend, ranging from the 60s
east of the front, to the 70s west. It will be mild tonight with
lows in the upper 30s to middle 40s. Gusty southerly winds will
continue for most of the NE Panhandle tonight. The flow aloft will
become southwesterly and increase Monday, with the low level thermal
ridge located over the eastern WY plains and NE Panhandle. 700mb
temperatures will peak between 6C and 8C during the afternoon.
Downsloping winds east of the Laramie Range will enhance the warming,
with highs from 75 to 85 degrees. New daily high temperatures records
for March 27 may be set at Cheyenne, Laramie and Rawlins. Locations
east of the Laramie Range could set new daily high temperature records
for March 28. These warm temperatures combined with gusty winds and
low humidities will set the stage for potentially critical fire
weather conditions, especially Monday afternoon.
.LONG TERM...(Monday night through Saturday)
Issued at 250 AM MDT Sun Mar 27 2022
Biggest threat in the long term remains the potential for a mid-week
storm. Deterministic models still don't show a well-defined solution
for this system. The GFS continues to show disorganized precipitation
throughout the Intermountain West and High Plains. The ECMWF shows a
similar solution for Tuesday and Wednesday.
The initial upper-level trough will swing through the Rockies Tuesday,
with a cold front trailing behind it that is progged to move through
the CWA Tuesday night. Some pre-frontal showers are likely Tuesday
morning for lower elevations west of the Laramie Range, with orographic
snow developing over the Snowy and Sierra Madre Ranges. Precipitation
increases in coverage and intensity by Tuesday afternoon, with
widespread rain for the lower elevations. Temperatures during the
day on Tuesday will still be mild, so rain will gradually change
to snow Tuesday night as the front passes through. Lingering snow
showers are possible for the mountains on Wednesday, but the lower
elevations should remain fairly dry. As far as accumulations go,
the Snowy and Sierra Madre Ranges look to be the only areas that
pick up any real accumulations. If current snow forecasts stay on
track for these zones, we may see some advisory-level accumulations.
Lower elevations will likely not see much in the way of accumulations
as the transition from rain to snow looks to happen too late in the
storm.
Behind the front, temperatures will be noticeably cooler and below-
average on Wednesday for this time of year. As the initial trough
moves further east, temperatures will rebound back to about average
Thursday through Saturday. The end of the week will feature a series
of quick moving shortwaves that could bring more precipitation to
the area. More details on this as the week progresses.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1100 AM MDT Sun Mar 27 2022
Gusty south to southeast winds in the Nebraska Panhandle this
afternoon. Winds easing after sunset. VFR conditions expected as
winds turn more southwest.
&&
.FIRE WEATHER...
Issued at 205 AM MDT Sun Mar 27 2022
A upper level ridge will move east across the Rockies and into the
Great Plains through Monday. A weak surface front over the eastern
Wyoming plains will slowly push east as well, with warmer temperatures
today and Monday for the Nebraska Panhandle. The combination of gusty
winds, low humidities and warm temperatures will create near critical
fire weather conditions this afternoon for Southeast Wyoming, and
the entire area Monday afternoon. Much cooler temperatures and
widespread precipitation are expected Tuesday as a low pressure system
moves through the Central and Southern Rockies. It will continue cool
and unsettled for the latter half of the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Fire Weather Watch from Monday afternoon through Monday evening
for NEZ434-435.
&&
SHORT TERM...MAJ
LONG TERM...SF
AVIATION...GCC
FIRE WEATHER...MAJHazardous weather outlook, Mar 27, 3:06 AM MDT, 10 hours 20 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 306 AM MDT Sun Mar 27 2022 WYZ101>119-280915- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 306 AM MDT Sun Mar 27 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west to southwest winds, warm temperatures and minimum humidities between 15 and 20 percent will create near critical fire weather conditions this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Widespread precipitation and much cooler temperatures are in the forecast for Tuesday and Tuesday night. Periods of moderate snow are possible for the mountains, with light snow for the adjacent plains and valleys. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-280915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 306 AM MDT Sun Mar 27 2022 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Gusty southerly winds, warmer temperatures and minimum humidities between 20 and 25 percent will elevate the fire danger this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Stronger winds, minimum humidities as low as 10 percent and warm temperatures may lead to critical fire weather conditions Monday afternoon, especially north of the Platte Valley. A Fire Weather Watch is in effect from Noon until 7 PM MDT for these areas. Widespread precipitation and much cooler temperatures are in the forecast for Tuesday and Tuesday night. Light snow accumulations are possible, especially along the Pine Ridge. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:48 AM MDT | Fire Weather Watch | CYS | Box Butte, Dawes, Morrill, Sioux | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.